CSN Login
Members Online: 15

Fentenayl pain patch side effects

Pumakitty's picture
Pumakitty
Posts: 653
Joined: Mar 2010

When dad started on his third time with chemo the doctor incresased his patches to 50 mg.  He told me there would not be much of a difference as far as side effects.  But I have seen a major difference.  Dad is sleeping 20 hours out of the day, says he feels really drunk and is having even more memory problems. 

Could any of you share your experences with the pain patches.

Thanks,

Kathy

jcortney's picture
jcortney
Posts: 406
Joined: Sep 2012

I recently got raised to 50mg and have had none of the effects your dad is showing.  I might suggest that the thrid round of Chemo might be the real culprit.  That was a really rough time for me and I didn't have any pain patches at that point.

Joe Cortney

Dalllas, TX

Pumakitty's picture
Pumakitty
Posts: 653
Joined: Mar 2010

I thought chemo could be part of the problem.  He has never had these side effects before.  Thanks for your input.

 

Kathy

Tim6003's picture
Tim6003
Posts: 1490
Joined: Nov 2011

I wore a 12mcg and 25mcg at the same time but I also took 6 Narco pain pills a day.  I was sleeping my most the four-five weeks after my last radiation.....

I did not feel drunk, but I did feel like I had a double shot of whiskey (from my drinking days a lifetime ago I remember what that felt like), you know, that warm, flush, tingly sensation for about 1/2 an hour ...then it went away along with most of the pain.

Sorry not much more help...just sharing....

Say hello to Dad ...tell him he is in our thoughts and prayers.

 

Tim

Billie67's picture
Billie67
Posts: 834
Joined: Jul 2012

I was very much affected by the patches. Could be because I am not very big or that I'm just a lightweight. I was very drunk like, confused, nauseas and slept non stop!
I guess one way to find out if this is what is bothering your dad, drop back down to a dosage that was easier for him and see if the symptoms go away. Just so you know tho, it took me a few days after stopping the patch before I felt better.
Good luck and I hope you quickly get your dad feeling better.
Billie

Pumakitty's picture
Pumakitty
Posts: 653
Joined: Mar 2010

What you just described he how he is.  It seemed like everything was going good for him until New Years Eve and then it has really started to go down hill.  I plan to ask the doctor how long he will need to stay on the 50 mg.

 

 

backachedp
Posts: 124
Joined: Oct 2009

I have been on them for 12 years and wear more than one.  When I started using them I was tired, but never felt drunk but I was not a Cancer Patient.  My Husband had Chemo Brain which sometimes still comes and goes and he still sleeps alot.  I wish you luck with your Dad and deffinatly do call the Dr and ask if this is normal eighter from the Patch or Chemo or radiation it's hard to know what the culprit may be.  I do know my Husband slept almost all the time during radiation and afterwards, I was kinda glad because then he was not hurting or feeling sick..he only missed 1 Appt for rad's but he would go to bed as soon as he got home.  Hope you get some answers and soon.

Mikemetz's picture
Mikemetz
Posts: 334
Joined: Nov 2011

I don't remember the max dosage for my Fentenayl (it went gradually up and then gradually down), but I was OK  with it during the day.  But in my sleep I had some terrifying nightmares.  If you remember the "Death Riders" from the Harry Potter movies, I saw those things a LOT in my dreams.  It would wake me up in the middle of the night and I was then afraid to go back to sleep in case they would re-appear.  Fentenayl is NOT for kids!

Mike

Fire34
Posts: 350
Joined: Feb 2010

Kathy

 I was also on the 50mcg patch also. They did not help much at all. The funny part I was still on them post treatment and when they werent helping I just removed them and on my next follow up the med onc almost passed out when I told her I just removed it. The meds that got me drunk was the ambien, it worked like a charm. One night I said the heck with it and am sleeping so I took two, dont ever do thatSmile talk about beng drunk

Wishe and prayers on your dads journey

Dave

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network